Alert archive / Wyoming / Winter Storm Warnings in 2018

Winter Storm Warning 2, NWS Cheyenne, WY

January 12, 2018Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Jan 12, 2018, 4:04 AM MST for Albany County, Carbon County, Wyoming. It was in force for 13 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 12, 2018, 4:04 AM MST (11:04 UTC)
Expired
Jan 12, 2018, 5:00 PM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 7:00 AM MSTSNOW 2.435 S Rawlins, WYSAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 3.617 Sw Encampment, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 4.519 Wsw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 612 Wnw Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 928 E Savery, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 930 Wnw Laramie, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 95 Sw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 10.510 Sw Encampment, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 10.510 Wsw Encampment, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTSNOW 10.511 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTHEAVY SNOW 16.56 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTHEAVY SNOW 187 Nw Centennial, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 7:00 AM MSTHEAVY SNOW 22.521 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 1.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 9 HOURS.
Jan 12, 4:00 PM MSTSNOW 4.817 Sw Encampment, WYSANDSTONE RANGER STATION SNOTEL IN SIERRA MADRE RANGE. SWE 0.4 INCHES IN PAST 18 HOURS. 12 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTSNOW 10.519 Wsw Encampment, WYDIVIDE PEAK SNOTEL SITE IN SIERRA MADRE RANGE. SWE 0.7 INCHES OVER LAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 125 Sw Encampment, WYWEBBER SPRINGS SNOTEL SITE IN SIERRA MADRE RANGE. SWE 0.8 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 13.511 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL SITE IN SIERRA MADRE RANGE. SWE 0.9 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 1510 Wsw Encampment, WYOLD BATTLE SNOTEL IN SIERRA MADRE RANGE. SWE 1.0 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 16.510 Sw Encampment, WYLITTLE SNAKE SNOTEL SITE IN SIERRA MADRE RANGE. SWE 1.1 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 1828 E Savery, WYWHISKEY PARK SNOTEL SITE IN SIERRA MADRE RANGE. SWE 1.2 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 1830 Wnw Laramie, WYSAND LAKE SNOTEL SITE IN SNOWY RANGE. SWE 1.2 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 2112 Wnw Centennial, WYNORTH FRENCH CREEK SNOTEL SITE IN SNOWY RANGE. SWE 1.4 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 22.56 Sw Centennial, WYCINNABAR SNOTEL SITE IN SNOWY RANGE. SWE 1.5 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 247 Nw Centennial, WYBROOKLYN LAKE SNOTEL SITE IN SNOWY RANGE. SWE 1.6 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.
Jan 12, 4:00 PM MSTHEAVY SNOW 3621 Sse Elk Mountain, WYMEDICINE BOW SNOTEL SITE IN SNOWY RANGE. SWE 2.4 INCHES IN PAST 18 HOURS. 15 TO 1 RATIO USED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2018-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2018-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS45 KCYS 121104
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
404 AM MST Fri Jan 12 2018

WYZ114-122315-
/O.UPG.KCYS.WW.Y.0003.000000T0000Z-180113T0000Z/
/O.NEW.KCYS.WS.W.0002.180112T1104Z-180113T0000Z/
Snowy Range-
Including the cities of Centennial and Albany
404 AM MST Fri Jan 12 2018

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Heavy snow and blowing snow occurring, mainly above 8500
  feet. Total snow accumulations 10 to 20 inches are expected
  above 9000 feet and along the west facing slopes.

* WHERE...Snowy Range.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Winds gusting as high as 55 mph will cause
  widespread blowing and drifting snow with visibilities below one
  quarter mile at times. Little or no snow accumulation expected 
  just east of the Snowy Range, including Centennial. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions are occurring. If you must travel, keep
an extra flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WYZ112-122315-
/O.CON.KCYS.WW.Y.0003.000000T0000Z-180113T0000Z/
Sierra Madre Range-
404 AM MST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Plan on slippery road conditions. Total snow 
  accumulations of 6 to 9 inches, with localized amounts up to 
  12 inches, are expected.

* WHERE...Sierra Madre mountain ranges.

* WHEN...Through 5 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times due to possible blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
3 follow-up statements
508 
WWUS45 KCYS 121630
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
930 AM MST Fri Jan 12 2018

...ACCUMULATING MOUNTAIN SNOW THIS MORNING...

WYZ114-130000-
/O.CON.KCYS.WS.W.0002.000000T0000Z-180113T0000Z/
Snowy Range-
Including the cities of Centennial and Albany
930 AM MST Fri Jan 12 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow and blowing snow occurring. Plan on difficult
  travel conditions. Additional snow accumulations of 1 to 3
  inches are expected. Total snow accumulations 12 to 24 inches.

* WHERE...Snowy Mountain Range.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause widespread blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe winter
weather conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an emergency.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

WYZ112-130000-
/O.CON.KCYS.WW.Y.0003.000000T0000Z-180113T0000Z/
Sierra Madre Range-
930 AM MST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of 1 to 3 inches are expected.
  Total snow accumulations 6 to 12 inches.

* WHERE...Sierra Madre Mountain Range.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will cause
primarily travel difficulties. Be prepared for snow covered roads
and limited visibilities, and use caution while driving. The latest
road conditions for the state you are calling from can be obtained
by calling 5 1 1.

$$
536 
WWUS45 KCYS 122344
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
444 PM MST Fri Jan 12 2018

...WINTER STORM WANING AND WINTER WEATHER ADVISORY EXPIRE AT 5 PM
THIS AFTERNOON...

WYZ114-130045-
/O.EXP.KCYS.WS.W.0002.000000T0000Z-180113T0000Z/
Snowy Range-
Including the cities of Centennial and Albany
444 PM MST Fri Jan 12 2018

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Decreasing snow intensity is expected late this afternoon and
evening with only minor additional accumulations expected. Heavy
snow is no longer expected. Therefore...the Winter Storm Warning
will be allowed to expire on time at 5 PM.

$$

WYZ112-130045-
/O.EXP.KCYS.WW.Y.0003.000000T0000Z-180113T0000Z/
Sierra Madre Range-
444 PM MST Fri Jan 12 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...

Decreasing snow intensity is expected late this afternoon and
evening with only minor additional accumulations expected. Heavy
snow is no longer expected. Therefore...the Winter Weather
Advisory will be allowed to expire on time at 5 PM.

$$
350 
WWUS45 KCYS 122347
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
447 PM MST Fri Jan 12 2018

...WINTER STORM WARNING AND WINTER WEATHER ADVISORY EXPIRE AT 5 
PM THIS AFTERNOON...

WYZ114-130100-
/O.EXP.KCYS.WS.W.0002.000000T0000Z-180113T0000Z/
Snowy Range-
Including the cities of Centennial and Albany
447 PM MST Fri Jan 12 2018

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Decreasing snow intensity is expected late this afternoon and
evening with only minor additional accumulations expected. Heavy
snow is no longer expected. Therefore...the Winter Storm Warning
will be allowed to expire on time at 5 PM.

$$

WYZ112-130100-
/O.EXP.KCYS.WW.Y.0003.000000T0000Z-180113T0000Z/
Sierra Madre Range-
447 PM MST Fri Jan 12 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...

Decreasing snow intensity is expected late this afternoon and
evening with only minor additional accumulations expected. Heavy
snow is no longer expected. Therefore...the Winter Weather
Advisory will be allowed to expire on time at 5 PM.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 3:22 AM MST, 42 minutes earlier.

Area forecast discussion, Jan 12, 3:22 AM MST, 42 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
322 AM MST Fri Jan 12 2018

.SHORT TERM...(Today through Sunday)
Issued at 330 AM MST Fri Jan 12 2018

Main forecast concern will be winds and mountain snow/blowing snow
which is ongoing across the area. Very strong winds up to 75 mph
have not materialized yet with a few sites reporting gusts of 62
mph so far near the Arlington area and across the Interstate 80
Summit. Models have backed off on the impressive subsidence shown
yesterday, which may limit wind speeds through this morning. Will
continue to monitor wind trends since an increase in wind speeds
are expected further to the east. Will keep the High Wind
Warnings as is for now, but may need to alter these warnings as
sunrise approaches. Another concern is the blizzard-like
conditions near the Arlington area early this morning. Snow has
been falling moderate to heavy at times with winds gusting to 50
mph. I-80 is currently closed between Rawlins and Laramie. Looking
at available webcams, the lower visibilities in blowing snow are
confined to a very small area near Arlington, with visibilities
around 2 miles near Elk Mountain, and between a half mile and 3
miles further to the east towards Laramie. If these conditions
continue over the next few hours, may need to make a tough call
on the Winter Weather portion of the forecast and drop the High
Wind Warning.

Winter Weather advisory continues for the mountains, although may
need to upgrade to a warning shortly if SWE across the SNOTELS
continue to increase rapidly early this morning across the Snowy
Range. Snow should diminish in intensity this afternoon with snow
mostly coming to an end this evening. Temperatures today will be
seasonably cool and generally in the 30's. However, temperatures
will remain in teens and 20's north of the I-80 corridor across
far east central Wyoming and the northern/central Nebraska
panhandle as an arctic front stalls along the North Platte River
valley. This front should eventually lift northeast on Saturday
resulting in a pleasant day on Sunday with highs in the 40's to
near 50'. The only concern this weekend will be the Wind Prone
areas as there are some signs that west to southwest winds will
increase over 40 mph as the arctic front retreats northeastward.
Bumped winds up over these areas for now, but kept them below
critical thresholds.

.LONG TERM...(Sunday night through Thursday)
Issued at 243 AM MST Fri Jan 12 2018

Models are in fairly good agreement with the upper level pattern
until Wednesday.  There continue to be chances for precipitation
early next week and again during the middle of the week.

On Monday there will be some lingering snowfall, mainly in the
higher elevations over the central part of the forecast area, as
moisture and lift from the broad upper level trough moves through.
At the surface a cold front will move through, with the
precipitation ending behind the front.  The bulk of the cold air
continues to lie east of the forecast area.

The cold air mass will be short lived as an upper level ridge moves
through Tuesday bringing warmer air in.  After the short wave ridge,
models begin to differ with the upper level flow pattern.

Wednesday an upper level short wave trough will move through.  The
question is how far north or south will the trough be when it moves
through.  If the trough ends up being too far south, any
lift generated from the trough will be south of the
forecast area, as will any precipitation.  Currently model data
gives little indication of where the trough may end up.  Almost 3/4
of the GEFS members show a different path of the short wave trough,
ranging from near the Four Corners region, to the Canadian border.
This trough will move through quickly, so even if it does generate
precipitation, am not expecting much.

Behind this trough a stronger, deeper trough will begin to move
through Thursday night. This trough is moving slow enough to provide
an opportunity for precipitation to higher elevations.
Accompanying this trough will be a cold front.  This cold front will
not be as strong as the front from earlier in the week.

Thursday may turn out to be a day with strong winds, especially in
the wind prone areas of Southeast Wyoming based on the 50kt winds at
700mb overhead.

&&

.AVIATION...(For the 06Z TAFs through 06Z Saturday)
Issued at 1130 PM MST Thu Jan 11 2018

VFR conditions at all TAF sites expected to continue until after 09Z
Fri.  After that time, light snow expected in NW NE panhandle as
well as from KRWL to KLAR to produce MVFR conditions.  Heavier
amounts will occur over mountains of SE WY through 18Z Fri.  Breezy
to windy conditions to continue overnight in SE WY, with speeds
increasing from KLAR to KCYS after 09Z Fri. Some TAF sites could
see gusts of 45 knots. A south wind will occur in Western Nebraska
through Friday morning, then a wind shift to the north to
northwest after the front passes through that area between 16Z and
19Z.

&&

.FIRE WEATHER...
Issued at 243 AM MST Fri Jan 12 2018

No Fire Weather concerns this weekend and through the middle of
the week. It will be very windy today and into this weekend over
portions of southeast Wyoming, but humidities will be relatively
high.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Winter Weather Advisory until 5 PM MST this afternoon for WYZ112-
     114.

     High Wind Warning until 11 AM MST this morning for WYZ106-107-
     110-115>118.

NE...None.
&&

SHORT TERM...TJT
LONG TERM...JTL
AVIATION...JTL
FIRE WEATHER...TJT
Hazardous weather outlook, Jan 11, 6:12 AM MST, 21 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
612 AM MST Thu Jan 11 2018

WYZ101>119-121315-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
612 AM MST Thu Jan 11 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Very strong winds will develop in the wind corridors of southeast
Wyoming this evening and overnight, possibly spreading into the
adjacent valleys and high plains including the cities of Laramie and
Cheyenne by early Friday morning. High Wind Watches and Warnings are
in effect.

Mountain snow is expected in the Snowy and Sierra Madre ranges
tonight through Friday. A Winter Weather Advisory is in effect.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

High winds will persist through the mid-morning hours on Friday
before decreasing in intensity.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-121315-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
612 AM MST Thu Jan 11 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jan 12, 1:30 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
130 AM MST FRI JAN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
01/11/2018  M62 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SENSOR NEAR ARLINGTON. SUSTAINED WINDS
            CURRENTLY BETWEEN 35 TO 45 MPH.

&&

TTRUDEL
Local storm report, Jan 12, 3:27 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MST FRI JAN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     NON-TSTM WND GST 7 NE BUFORD             41.18N 105.20W
01/12/2018  M62 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SENSOR AT WILDCAT TRAIL ON HAPPY JACK ROAD.

&&

TTRUDEL

Nearby

Winter Storm Warnings in Wyoming, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.